View Full Version : Re: Risperdal and Weight Gain


netsavy006
01-27-07, 09:53 PM
Is there a way to prevent weight gain when taking risperdal and similar drugs. I try to excersize at least once a week but I know that is not enough. because of this I'm not in the best of shape. Seeing thse stats you'd think I was: 140lbs, 5' 10", non-athletic, no 6 pack. Problem is when I even try to make it from one street light to another, and these street lights arent even that far apart, I get out of breath easily. This was even before the risperdal was commenced. Anybody know what I can do? I was tested and don't have asthma.

nzkiwi
01-27-07, 10:19 PM
exercise and watching diet should help. definitely exercise. Seems like exercise is a cure all for everthing.

netsavy006
01-27-07, 10:50 PM
Yea. I know. It's good for you physical as well as mental health. I took risperdal before and didn't have this problem, but just wanting to prevent it. As they say, prevention is the best protection.

netsavy006
01-30-07, 11:04 AM
So far, I have not gained weight on risperdal but I do know that I need to excersize more none the less, because even when I try to run one block I get out of breath at about 1/2 the block and this is no long block. It's only 4 houses in one block...

netsavy006
01-31-07, 09:25 AM
My current weight: 140lbs, went on the scale yesterday.

speedo
01-31-07, 08:07 PM
I gained about 30 pounds in less than a year while on risperdal.

Me :D

netsavy006
01-31-07, 08:35 PM
I don't know if I'll gain weight yet. I've only been on it for 3 weeks. My doc allready wants to add Ambien CR. She's prescribing me 12.5mg...

netsavy006
02-19-07, 08:20 PM
I lost one pound since starting the risperdal...

namaste'
02-19-07, 11:05 PM
Ever since I started these type of meds (Abilify, now Invega) I've lost wieght? Its been about a month so far. We're all defenitley different in this area. I exercise a good bit, cardio 31min/day and light free wieghts 4/6 days a week. However, I have noticed it harder and harder to catch my breath doing less of a work-out? Strange but maybe it will go away.

Tomorrow will be day 3 on INVEGA (risperdone er) and I truly don't feel much benifit besides restlessness and less energy than when I was on Abilify (1mg). Abilify had a good mood affect, energy and restlessness(too much though, had to stop taking it). I feel stiff and sore all over. Are these just 'early' stage side effects because they're the same ones I felt on Abilify 1mg after a few days. I need to be 'patient' but its hard when you can't sit still and are wearing a path in your rug. Anyone have these problems on Resperdal (INVEGA 3mg)? Thanks for any input...

Netsavy, sorry for the tangent, I just started on the wieght-loss and quickly started describing what I am feeling as I type...

Take care...

netsavy006
02-20-07, 09:03 AM
That's fine. Nice to rant. It helps us understand what is going on. Now I get a chance to share my opinions with you. I get restlessness too. I have it whether on or off medications so mine might be unrelated to the meds that I take. One thing that did help the restlessness for me was clonodine. However, with invega being so new, I'm not aware of all it's possible interactions. I know it can be taken with risperdal but you have to be aware of possible hypotention. Give it time. I know it's hard to have to wait but it can take 2 to 8 weeks for the full effects of pychotropic meds to occur. Even scientists don't know why that is but thats the way it is. it may also be possible that invega is not the right drug for you. But that decision can only be made between you and the doctor. I wish you all the best, and keep us updated in a future thread about your progress or post it here. Whichever you prefer... Good Luck...

Andy...

attention
02-22-07, 06:05 AM
"This was even before the risperdal was commenced. Anybody know what I can do?"

Yer-stop taking the damn stuff.

'Restlessness' that you are describing is known as Akathisia,-drug induced parkinsonism. It is supposed to be less with the atypical APs-Clozapine being the first out then Risperdal was next~1993, but it occurs none the less with Risperdal with doses of 4-6mgs+ becoming more apparent, and really not TOO much different to a 5mg Haldol dose.

Risperdal has a reputation of inducing akathisia more than the other newer generation APs. Clozapine was/is a wonder med for thoes who need it and fares greater in these stakes.

Amulsapride has the lowest overall SE profile and might be worth a look if one needs an AP agent

netsavy006
02-22-07, 10:21 AM
The only thing is Risperdal is helping my mood. I'm BPI-NOS so I have to be careful because I don't want to end up manic...


Yer-stop taking the damn stuff.

attention
02-22-07, 11:00 AM
Good point.

Do you feel restless, anxious on it? Dose?

netsavy006
02-22-07, 11:06 AM
Do you feel restless?No...
<BR>
<BR>
Anxious on it?No. Acutally my anxiety went down on it...
<BR>
<BR>
Dose? .5mg once a day at bedtime...